Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 8, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Mar 21, 2007, 8:30 PM CDT for Kenosha County, Racine County, Wisconsin. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 21, 2007, 8:30 PM CDT (01:30 UTC)
- Expired
- Mar 21, 2007, 9:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
Counties Kenosha County, WI, Racine County, WI
The radar
The Milwaukee radar (KMKX), 69 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 21, 8:50 PM CDT | HAIL 0.75 | 6 Nnw Kenosha, WI | MEASURED 3/4 INCH DIAMETER HAIL AT HIGHWAYS KR AND G. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -395 J/kg
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 220131 SVRMKX WIC059-101-220200- /O.NEW.KMKX.SV.W.0008.070322T0130Z-070322T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 830 PM CDT WED MAR 21 2007 THE NATIONAL WEATHER SERVICE NEAR SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN RACINE COUNTY IN SOUTHEAST WISCONSIN KENOSHA COUNTY IN SOUTHEAST WISCONSIN * UNTIL 900 PM CDT * AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM EAGLE LAKE TO 6 MILES SOUTH OF CAMP LAKE...AND MOVING NORTHEAST AT 45 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... STURTEVANT BY 840 PM CDT... PLEASANT PRAIRIE BY 845 PM CDT... KENOSHA...RACINE AND WIND POINT BY 850 PM CDT... IN ADDITION TO LARGE HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4279 8812 4250 8822 4263 8719 4304 8715 $$ REM
2 follow-up statements
000 WWUS53 KMKX 220142 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 842 PM CDT WED MAR 21 2007 WIC059-101-220200- /O.CON.KMKX.SV.W.0008.000000T0000Z-070322T0200Z/ RACINE-KENOSHA- 842 PM CDT WED MAR 21 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR KENOSHA AND EASTERN RACINE COUNTIES... AT 839 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME TO NICKEL SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CALEDONIA TO BRISTOL...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF OAK CREEK TO PADDOCK LAKE...MOVING NORTHEAST AT 45 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... KENOSHA...WIND POINT...NORTH BAY AND ELMWOOD PARK BY 855 PM CDT... RACINE BY 900 PM CDT... IN ADDITION TO LARGE HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4279 8812 4250 8822 4263 8719 4304 8715 $$ REM
000 WWUS53 KMKX 220158 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 858 PM CDT WED MAR 21 2007 WIC059-101-220206- /O.EXP.KMKX.SV.W.0008.000000T0000Z-070322T0200Z/ RACINE-KENOSHA- 858 PM CDT WED MAR 21 2007 ...THE SEVERE THUNDERSTORM WARNING FOR KENOSHA AND EASTERN RACINE COUNTIES EXPIRES AT 900 PM CDT... AT 856 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE LINE OF THUNDERSTORMS WERE PUSHING EAST OUT OVER LAKE MICHIGAN AND WERE WEAKENING. THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR KENOSHA AND EASTERN RACINE COUNTIES WILL BE ALLOWED TO EXPIRE AT 9 PM. SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST WISCONSIN FOR THE LATE EVENING HOURS...BECOMING MORE NUMEROUS AFTER MIDNIGHT AS A COLD FRONT APPROACHES FROM THE WEST. LAT...LON 4279 8812 4250 8822 4263 8719 4304 8715 $$ REM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 3:25 PM CDT, 5 hours 5 minutes earlier.
Area forecast discussion, Mar 21, 3:25 PM CDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 325 PM CDT WED MAR 21 2007 .DISCUSSION...SHORT TERM EMPHASIS ON PRECIPITATION EXPECTED FIRST 12 HOURS WITH FOCUS SHIFTING TO THREAT OF PRECIPITATION LATER IN PERIOD. SECOND WEAKER SHORT WAVE TROUGH PRODUCING MORE VIGOROUS CONVECTION ACROSS SOUTHERN WISCONSIN AND NORTHERN ILLINOIS ATTM. EXPECT SCATTERED ACTIVITY TO CONTINUE THROUGH LATE AFTERNOON. THEN BRIEF LULL IN CONVECTION BEFORE STRONG LOW LEVEL CONVERGENCE ALONG COLD FRONT INTERACTS WITH DEEP MOISTURE TO PRODUCE NUMEROUS CONVECTION BETWEEN 04Z AND 12Z. FREEZING LEVEL ON THE LOW SIDE...AROUND 10K FEET...AND MORE VIGOROUS UPDRAFTS LIKELY TO PRODUCE PEA SIZE HAIL. CONVECTION STILL ELEVATED...AND WITH PERSISTENT CLOUD COVER...DO NOT EXPECT ANY SURFACE BASED CONVECTION WITH THIS WAVE. ELEVATED INSTABILITY LINGERS INTO THE EVENING. LOW LEVEL SHEAR VALUES OF 25 TO 30 KNOTS SO CAUTION ADVISED INTO THE EVENING. STEEP LOW LEVEL LAPSE RATES IN IMMEDIATE WAKE OF COLD FRONT COULD POTENTIALLY ALLOW BRIEF PERIOD OF 30 TO 35 KNOT GUSTS LATE TONIGHT AND EARLY THURSDAY MORNING. 3 HOUR PRESSURE RISE OF 5MB. FORTUNATELY...2K FT INVERSION SHOULD PREVENT STRONGEST WINDS FROM MIXING TO SURFACE. QUITE A BIT OF DISAGREEMENT BTWN GFS AND NAM-WRF IN LOCATION OF BAROCLINIC ZONE ON FRIDAY AND SATURDAY. LATEST GFS SOLUTION WAFFLES BOUNDARY FARTHER NORTH...WHICH IS IN CONTRAST TO THE PREVIOUS GFS RUNS...HOWEVER CANADIAN MODEL ALSO SHOWING THIS SOLUTION. NAM-WRF KEEPS BAROCLINIC ZONE FARTHER SOUTH IN CENTRAL IL/NORTHERN MO. SHORT RANGE ENSEMBLE GUIDANCE ALSO FAVORING DRIER SOLUTION FOR SOUTHERN WISCONSIN...SO FOR THE MOMENT WL CONTINUE DRY FORECAST FOR SATURDAY BUT HANG ONTO SCHC WORDING DURING THE NIGHT. FOR EXTENDED PERIOD FROM SATURDAY NIGHT THROUGH WEDNESDAY...EXTENDED GUIDANCE IN REASONABLE AGREEMENT ON WEAKENING SHORT WAVE TROUGH FROM SOUTHWEST CONUS EJECTING NORTHEAST INTO UPPER MIDWEST/NORTHERN PLAINS LATER SUNDAY INTO MONDAY. PRIOR TO EJECTION...BAROCLINIC ZONE REMAINS ACTIVE JUST TO THE SOUTH OF WISCONSIN. WILL NEED TO WATCH FOR POSSIBLE CONVECTION BRUSHING SRN PORTIONS OF WISCONSIN SATURDAY INTO SATURDAY NIGHT. MEDIUM RANGE ENSEMBLE PERCENTAGE OF MEASURABLE PRECIPITATION VALUES INCREASE TO 20 TO 30 PERCENT SATURDAY NIGHT...BUT LARGER VALUES HOLD OFF UNTIL SUNDAY AFTERNOON INTO MONDAY MORNING AS WEAKENING SHORT WAVE MOVES THROUGH UPPER MIDWEST AND WESTERN GREAT LAKES. GFS ENSEMBLE MEMBERS DIFFER IN AMPLITUDE AND SPECIFIC TIMING OF WAVE...BUT MOST MEMBERS INDICATE TROUGH MOVING THRU DURING THIS TIME FRAME. SUBSIDENCE AND DRYING RETURN FOR TUESDAY BUT APPEARS BENIGN WEATHER WILL ONCE AGAIN BE BRIEF AS BOTH LONG RANGE GFS AND ECMWF SHOW UPSTREAM POTENT SHORT WAVE POISED TO AFFECT THE REGION ON WEDNESDAY AND THURSDAY. GFS 500HPA 5DAY MEANS CONTINUE TO SHOW ZONAL FLOW WITH ABOVE NORMAL HEIGHTS THROUGH FIRST DAYS OF FORECAST PACKAGE BECOMING MORE SOUTHWEST AS UPSTREAM LONG WAVE TROUGHING BEGINS TO AMPLIFY CENTERED AT 00Z/28. HENCE APPEARS UNSETTLED WEATHER TO CONTINUE THROUGH THE END OF THE MONTH WITH TEMPERATURES REMAINING NEAR OR ABOVE SEASONAL NORMAL. && .AVIATION...SURFACE WARM FRONT LIFTING NORTH INTO CENTRAL WI HAS ALLOWED WINDS TO TURN SOUTHERLY ACROSS SRN SECTIONS OF THE STATE. CIGS/VSBYS BEHIND WARM FRONT GNERLLY IN THE IFR RANGE...ALTHOUGH COULD SEE SOME OCCNL LIFR CONDITIONS AT TIMES. EXPECT INITIAL AREA OF CONVECTIVE ACTIVITY TO MOVE THROUGH SRN WI LATE THIS AFTN...WITH MORE WIDESPREAD ACTIVITY ASSOCIATED WITH COLD FRONT TO AFFECT TAF SITES BETWEEN 05Z AT 13Z. EXPECT SHARPLY REDUCED VSBYS/CIGS WITH ANY TSTM ACTIVITY. COLD FRONT TO SWEEP ACROSS AFTER 15Z...WITH VFR CONDITIONS BY 18Z. && .MKX WATCHES/WARNINGS/ADVISORIES...NONE. && MBK/MAF
Hazardous weather outlook, Mar 21, 6:54 PM CDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 654 PM CDT WED MAR 21 2007 WIZ046-047-051-052-056>060-062>072-230000- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 654 PM CDT WED MAR 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS THIS EVENING WILL PRODUCE ISOLATED LARGE HAIL UP TO 1 INCH...HEAVY DOWNPOURS OF RAIN AND CLOUD TO GROUND LIGHTNING. THERE WILL BE A BRIEF BREAK BEFORE ANOTHER LINE OF SHOWERS AND THUNDERSTORMS ENTER SOUTH CENTRAL WISCONSIN LATE THIS EVENING...AND SPREAD EAST INTO SOUTHEAST WISCONSIN. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCE ISOLATED LARGE HAIL HEAVY DOWNPOURS OF RAIN AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY...AND AGAIN SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF SEVERE WEATHER ARE GREATLY APPRECIATED. LMZ643>646-665-230000- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 654 PM CDT WED MAR 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT. SCATTERED THUNDERSTORMS WILL PRODUCE LARGE HAIL...HEAVY DOWNPOURS OF RAIN AND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL NOON THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY...AND AGAIN SUNDAY AND MONDAY. REM
In the hours before
Local storm report, Mar 21, 7:53 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
753 PM CDT WED MAR 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL 1 W OCONOMOWOC 43.10N 88.52W
03/21/2007 E0.75 INCH WAUKESHA WI NWS EMPLOYEE
MEASURED 3/4 INCH DIAMETER HAIL 1 MILE WEST OF
OCONOMOWOC.
0735 PM HAIL 5 N OCONOMOWOC 43.18N 88.50W
03/21/2007 M0.75 INCH WAUKESHA WI NWS EMPLOYEE
MEASURED 3/4 INCH DIAMETER HAIL 5 MILES NORTH OF
OCONOMOWOC.
&&
WOODLocal storm report, Mar 21, 7:55 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
755 PM CDT WED MAR 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM HAIL OCONOMOWOC 43.10N 88.50W
03/21/2007 M1.00 INCH WAUKESHA WI PUBLIC
MEASURED 1.00 INCH DIAMETER HAIL IN OCONOMOWOC.
&&
WOODLocal storm report, Mar 21, 7:58 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
758 PM CDT WED MAR 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM HAIL 1 SW PEWAUKEE 43.08N 88.27W
03/21/2007 M0.75 INCH WAUKESHA WI TRAINED SPOTTER
MEASURED 3/4 INCH DIAMETER HAIL 1 MILE SOUTHWEST OF
PEWAUKEE.
&&
WOODLocal storm report, Mar 21, 8:19 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
819 PM CDT WED MAR 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL 2 N BUTLER 43.14N 88.07W
03/21/2007 M0.75 INCH WAUKESHA WI AMATEUR RADIO
MEASURED 3/4 INCH DIAMETER HAIL 2 MILES NORTH OF BUTLER.
&&
WOODLocal storm report, Mar 21, 8:24 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
824 PM CDT WED MAR 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM HAIL 1 NNW BROWN DEER 43.19N 87.98W
03/21/2007 M0.75 INCH MILWAUKEE WI TRAINED SPOTTER
MEASURED 3/4 INCH DIAMETER HAIL 1 MILE NORTH NORTHWEST OF
BROWN DEER.
&&
WOODLocal storm report, Mar 21, 8:27 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
827 PM CDT WED MAR 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 1 NE JEFFERSON 43.02N 88.79W
03/21/2007 M0.75 INCH JEFFERSON WI TRAINED SPOTTER
MEASURED 3/4 INCH DIAMETER HAIL ON NORTHEAST SIDE OF
JEFFERSON.
&&
WOODThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 7:05 PM CDT | Severe Thunderstorm Warning | MKX | Dodge | 40 min |
| Mar 21, 7:49 PM CDT | Severe Thunderstorm Warning | MKX | Waukesha | 26 min |
| Mar 21, 8:01 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee | 29 min |
| Mar 21, 8:20 PM CDT | Severe Thunderstorm Warning | MKX | Ozaukee | 25 min |
| Mar 21, 10:12 PM CDT | River Flood Watch | MKX | Green, Rock | 19 hr |
| Mar 21, 10:12 PM CDT | River Flood Watch | MKX | Racine | 24 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.